Hi I am new here and had some questions. Long story short I have been on vicodin for about a year and a half(prescribed I have lots of problems and lots of pain) Well they put me on ultram 3 weeks ago. Found out I was pregnant (almost 5 weeks). So my OBGYN said to stop ultram which I did(had serious withdraws) he told me to have them put me back on the vicodin and if I want to taper. Which I do I am about to have my fourth kid and I want off this CRAP!!! So called my pain clinic and they don't want to help said I can't withdraw from ultrum(YES U CAN). So I guess what happened was the ultram stopped the withdraw from the vicodin the past 3 weeks. I was wondering iff anyone had any advice on how to taper by myself. I have already started I took one this morning and a half one around noon. I am in a lot of pain but I DON'T want a baby addicted. i want to be able to handle my pain somehow without medicine. Any advice or suggestions would be great. What really sucks is docs always say to tell them and they will help well apparently the only one that care is my obgyn, my Oncologist said he can't help and so did others!!!
24 Feb 2010
You really need to just go cold turkey. Vicodin although not a particularily strong pain killer is still a opiate and as you know it can be addictive. You have one thing on your side and that is you were only taking for a relatively short period of time (1 1/2 YEARS). With the short time your brain and body hasn't changed much if at all chemically. So your best bet is to feel sick for 4-5 days (it may not be that long seeing that you were already on a much weaker pain killer (Tramadol) for a few weeks, kind of like a weening down) and be done with it. You sure don't want to have a addicted baby born at a hospital because those people will contact the authorities on you and you don't need that shit.
So drink lots of Gatorade when you stop and eat a high protein diet for the first couple of months. Also it is very important that you get out for a walk at least twice a day. This really helps with endorphin production which in turn will help you get out of that post-abuse funk that comes with quitting. I hope you do this asap as it will sure make your pregnancy go a whole lot smoother and really having to take opiates just to get through the day becomes a real pain in the ass after a while. Leave this shit behind you and enjoy your beautiful new baby... Good luck with everything... Dave
24 Feb 2010
hi, i belive what your feeling is post withdrawl syndrome. it happens to most people who are coming off opiates. maybe more in your situation. if you are positive you won't use anymore vic then talk to ur doctor. b as honest as u can. the two of you must come to agreement on how to treat your pain and your pregnancy. your doctor must know that with withdraw comes aching pain. he could prescribe catapress to lower your blood pressure a little bit it really helps with sweets and nervoius leg syndrome. take motrin 800mg 1every 4-6hrs. ask doc for something to help u rest for the next week or two. these are not unreasonable requests. if he was the perscribing doc for vics n tramodal u need to work closely with him. remember easy does it. good luck ... exsersize is a great way to get out extra energe
30 Mar 2010
Hi. I'm a new member and definitely can relate to your problem. I've been taking Hydrocodone for 5 years for low back pain (since 8/2002), sciatica, 4 bulging discs, a herniated disc, congenital spinal stenosis and degenerative disc disease!!! I was prescribed the 10-500 mgs in 2008 and decided to gradually taper off these relationship-destroying pills as of taoday! I made it through today successfully and here's how: I used to take 10mg 3x a day (10 am, 3 pm & 8 pm every 5 hrs.) and today I started breaking a quarter of the tablet off and took 7.5 mg (same schedule), yes more pain, but once youstart tapering, it does become easier and chance of w/d is very unlikely.
My goal is to get down to 5 mg, then 2.5 mg, then a completely better & different pain medication that doesn't make me mental!!! Please be patient, give it time, NEVER ever give up, and most importantly, do NOT go cold
turkey! It will be the BIGGEST mistake you ever made and will most likely relapse. God bless you and if you ever need to chat, I'm always here 4u! You can do this!!!
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
recently had root canal and continue to have pain. Taking Advil only weakened the pain for a little over an hour. Doctor gave me Vicodin (before the ...
1 answer • 1 Oct 2009
... surgeries i am trying to get him off the vicodin but i know it will be hard some one suggests takig CERBOXIN NOT SURE IF I SPELLED IT RIGHT does ...
3 answers • 17 Nov 2009
i suffer from severe rib pain.i was able to get vicodin on a visit to the us in january.only medication that helped.
1 answer • 28 May 2010
... latest one was vicodin. It took 1500 mg to just ease the pain. I asked the doc for something stronger that required less pills. she prescribed ...
6 answers • 10 Mar 2011
I can only take Vicodin ES or Vicodin brand name. The generic versions have zero effect on me. I've?
... had the same problem with Flexeril a medicine for back pain which they stopped making the brand name. Does anyone know of a Drug store still ...
8 answers • 23 Jul 2012